When Will My Nausea Diminish After a Miscarriage?

Filed Under Pregnancy Sickness | No comments 
2007
Apr 1

It is relatively common for a woman who goes through a miscarriage to experience nausea. The rapidly changing hormone levels are partly responsible for this. In addition, the trauma that her body undergoes during the miscarriage process can often interfere with normal digestive activity. Generally speaking, however, your nausea should diminish after a miscarriage within just a few days.

Nausea that is long-lasting after a miscarriage is usually a sign that something else is wrong. Any number of other things can cause nausea to follow a miscarriage. It may be that you’ve picked up a flu bug. It could be that the extreme emotions that often accompany miscarriage have interfered with your eating and drinking habits, and you are dehydrated. It could even be that you have conceived again just a few days after you miscarriage.

You have several options for the treatment of nausea that may accompany a miscarriage. Often, a simple antacid will do the trick. If not, you might have success using some nutritional supplements, such as mint or ginger. Mint and ginger are both known to have a soothing effect on an upset stomach. Many women have had success with a variety of types of peppermint teas, for example. If tea isn’t your thing, you can mix some peppermint oil into a drink of juice or lemonade. You can get ginger in a variety of ways, such as ginger tea or ginger root supplements. Some women have tried using these types of natural supplements in an aromatherapy recipe, as well.

Sometimes, a change in diet is needed to ease nausea. Something bland, such as a piece of unbuttered toast or a little bit of rice, may help your nausea to diminish. Other people have had luck using milk along with their medications, as for many people milk will help to coat the stomach. Making sure that you are drinking enough clear liquids may help, as well.

If your nausea does not diminish within a week or so of your miscarriage, you should consult your health care provider to determine what else might be causing your nausea.